Hail, Oxford
- When
- June 19, 4:04 PM EST to 4:17 PM EST
- Where
- Oxford County, 0.5 mi W of South Paris
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 44.220, -70.510
A severe thunderstorm produced .88 inch hail near South Paris.
An isolated thunderstorm produced large hail in Oxford County in western Maine near South Paris. A funnel cloud was reported with another storm in Somerset County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
An isolated thunderstorm produced large hail in Oxford County in western Maine near South Paris. A funnel cloud was reported with another storm in Somerset County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 19, 2:13 PM EST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 313 PM EDT THU JUN 19 2008 .SYNOPSIS... A BROAD AREA OF LOW PRESSURE WILL CONTINUE TO MEANDER OVER NEW ENGLAND AND SOUTHERN QUEBEC THROUGH MONDAY...AND THEN LIFT OUT TO THE NORTHEAST ON TUESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION WEDNESDAY. A WEAK FRONTAL SYSTEM WILL CROSS THE REGION THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... SHOWERS AND A FEW THUNDERSTORMS SCATTERED ACROSS THE LANDSCAPE EARLY THIS AFTERNOON WILL CONTINUE INTO THE EVENING. STILL HAVE COLD AIR ALOFT AND THE LOW WET BULB ZEROES WILL FAVOR SOME HAIL GENERATION. SIMILAR TEMPERATURES TO LAST NIGHT WITH LOWS IN THE MID 40S TO MID 50S. ALSO LOOK FOR STRATUS AND FOG TO MOVE BACK INTO SOUTHERN AREAS NEAR THE COAST. && .SHORT TERM /FRIDAY/... A WEAK COLD FRONT WILL ROTATE AROUND THE CLOSED SYSTEM AND BE THE FOCUS FOR ANOTHER ROUND OF CONVECTION. TEMPERATURES AGAIN IN THE LOWER 60S TO LOWER 70S. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... NOT MUCH CHANGE IN THE WEATHER PATTERN EXPECTED THROUGH MONDAY AS THE BROAD LOW PRESSURE AREA REMAINS IN CONTROL. WE COULD CATCH A BREAK FROM THE SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY IF THERE IS NO UPPER LEVEL SHORT WAVE MOVING THROUGH AS INDICATED BY THE GFS MODEL. HOWEVER PRECIPITATION PROBABILITIES INCREASE AGAIN SUNDAY AND SUNDAY NIGHT AS ANOTHER SHORT WAVE ROTATES THROUGH THE UPPER LEVEL TROF. MEDIUM RANGE GUIDANCE INDICATES A CHANGE IN THE PATTERN BY MID WEEK AS THE LOW PRESSURE AREA MOVES OFF TO THE NORTHEAST AND IS REPLACED BY A WEAK RIDGE OF HIGH PRESSURE. THIS SHOULD BRING DRIER WEATHER AND ALLOW TEMPERATURES TO WARM A BIT. A COLD FRONTAL PASSAGE COULD BRING ANOTHER ROUND OF SHOWERS ON THURSDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MVFR IN EVENING SHOWERS AND THUNDERSTORMS...THEN MAINLY VFR UNTIL STRATUS AND FOG MOVES INTO SOUTHERN PORTIONS. SIMILAR CONDITIONS TOMORROW WITH FOG AND STATUS LIFTING AND THUNDERSTORMS DEVELOPING LATE MORNING AND AFTERNOON. LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...STRATUS AND FOG ARE EXPECTED TO REDEVELOP FRIDAY NIGHT WITH SOME AREAS OF IFR CEILINGS AND VISIBILITIES. CONDITIONS SHOULD IMPROVE DURING THE DAY SATURDAY...THEN DETEIORATE AGAIN SATURDAY NIGHT INTO MONDAY WITH MORE SHOWERS AND THUNDERSTORMS. && .MARINE... SHORT TERM /TODAY AND TONIGHT/...WIND AND SEAS REMAINING BELOW SMALL CRAFT ADVISORY CRITERIA. LONG TERM.../FRIDAY THROUGH MONDAY/...SEAS COULD BUILD TO AROUND 5 FEET SUNDAY NIGHT AND MONDAY OVER THE OPEN WATERS. OTHERWISE CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. && .HYDROLOGY... RAIN FROM WEDNESDAY PLUS WATER RELEASED UPSTREAM IS CAUSING THE KENNEBEC RIVER AT WESTON TO RISE. MINOR FLOODING IS EXPECTED TONIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 315 AM EDT THU JUN 19 2008 MEZ007>009-012>014-018>028-NHZ001>010-013-014-200715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 315 AM EDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WHILE SCATTERED THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY AFTERNOON THROUGH THE PERIOD...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING FOR THUNDERSTORM ACTIVITY. ANZ150>154-200715- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 315 AM EDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WHILE A THUNDERSTORM IS POSSIBLE JUST ABOUT EVERY AFTERNOON THROUGH THE PERIOD...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 136 PM EDT THU JUN 19 2008 MEZ014-020-021-191815- ANDROSCOGGIN-KENNEBEC-SOUTHERN SOMERSET- 136 PM EDT THU JUN 19 2008 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY AND SOMERSET COUNTY THROUGH 215 PM EDT... AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING ALONG A LINE EXTENDING FROM 5 MILES NORTH OF SKOWHEGAN TO 6 MILES NORTHEAST OF LEWISTON...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WALES...MONMOUTH...WINTHROP...WINSLOW...WATERVILLE...PITTSFIELD...PAL MYRA...OAKLAND...MANCHESTER AND FAIRFIELD THROUGH 215 PM EDT. BRIEF DOWNPOURS AND HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED. TEB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 443 PM EDT THU JUN 19 2008 MEZ012-192130- SOUTHERN OXFORD- 443 PM EDT THU JUN 19 2008 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 530 PM EDT... AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES EAST OF SOUTH PARIS...MOVING NORTHEAST AT 16 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PARIS...SOUTH PARIS...OXFORD...NORWAY...HEBRON...BUCKFIELD AND HARTFORD THROUGH 530 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 456 PM EDT THU JUN 19 2008 MEZ008-009-192145- CENTRAL SOMERSET-NORTHERN FRANKLIN- 456 PM EDT THU JUN 19 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 545 PM EDT... AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF SALEM...OR ABOUT 16 MILES NORTH OF FARMINGTON...MOVING NORTHEAST AT 22 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRONG...SALEM...NEW PORTLAND...KINGFIELD...KINGFIELD AND CARRABASSETT VALLEY THROUGH 545 PM EDT. THIS STORM CONTAINS HEAVY DOWNPOURS AND DANGEROUS LIGHTNING AND MAY CONTAIN GUSTY WINDS AND HAIL.
The Portland,ME radar (KGYX), 42 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
2 hail, 1 funnel cloud. Local standard time, as filed.
A severe thunderstorm produced .88 inch hail near South Paris.
A severe thunderstorm produced .88 inch hail near South Paris.
A Weather Service spotter reported a funnel cloud 2 miles west of Cornville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113607, 113606, 113608.